liu.seSearch for publications in DiVA
Change search
ReferencesLink to record
Permanent link

Direct link
Drug-induced torsades de pointes: A review of the Swedish pharmacovigilance database
Linköping University, Faculty of Health Sciences. Linköping University, Department of Medicine and Health Sciences, Clinical Pharmacology . Östergötlands Läns Landsting, Centre for Laboratory Medicine, Department of Clinical Pharmacology.
2008 (English)In: Pharmacoepidemiology and Drug Safety, ISSN 1053-8569, Vol. 17, no 6, 587-592 p.Article in journal (Refereed) Published
Abstract [en]

Aim: To describe spontaneously reported cases of torsades de pointes (TdP) in Sweden and to investigate if this adverse drug reaction (ADR) was labelled in the summary of product characteristics (SPC) for the drugs implicated. Methods: Reported cases of TdP 1991-2006 were identified and evaluated with regard to drug use and other possible risk factor. Results: Among a total of 61 788 ADRs, 88 cases of TdP were identified. In these cases, 27 different suspected drugs were implicated. Cardiac drugs were involved in most reports (74%, 65/88), with sotalol being the most frequently suspected drug (57%, 58/88). In addition to drug treatment two or more established risk factors were present in 85% of the cases (75/88). Heart disease (90%, 79/88) was the most common risk factor followed by age over 65 years (72%, 63/88) and female gender (70%, 62/88). TdP or QT prolongation were labelled in the SPC for 33% (9/ 27) of the drugs implicated in the 88 cases. However, supporting evidence for an association was found elsewhere in 56% (15/27) for the different drugs implicated in the reports. Although citalopram was the third most common suspected drug in the reports (10%, 9/88), TdP was not listed in the SPC. Conclusion: TdP is a rarely reported ADR. Several risk factors are often present. In two thirds of the drugs implicated in the reports neither TdP nor QT prolongation was labelled in the SPC. Further investigations are needed regarding the association between citalopram and TdP. Copyright © 2008 John Wiley & Sons, Ltd.

Place, publisher, year, edition, pages
2008. Vol. 17, no 6, 587-592 p.
Keyword [en]
torsades de pointes; adverse drug reaction;spontanous reporting; pharmacogvigilance; risk factors
National Category
Medical and Health Sciences
URN: urn:nbn:se:liu:diva-44476DOI: 10.1002/pds.1607Local ID: 76786OAI: diva2:265338
Available from: 2009-10-10 Created: 2009-10-10 Last updated: 2011-01-10

Open Access in DiVA

No full text

Other links

Publisher's full text

Search in DiVA

By author/editor
Hägg, Staffan
By organisation
Faculty of Health SciencesClinical Pharmacology Department of Clinical Pharmacology
In the same journal
Pharmacoepidemiology and Drug Safety
Medical and Health Sciences

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 36 hits
ReferencesLink to record
Permanent link

Direct link